Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 6, NWS San Angelo, TX

June 4, 2018McCulloch County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 4, 2018, 4:10 AM CDT for McCulloch County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 4:10 AM CDT (09:10 UTC)
Expired
Jun 4, 2018, 7:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2527 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

491 
WGUS54 KSJT 040910
FFWSJT
TXC307-041215-
/O.NEW.KSJT.FF.W.0006.180604T0910Z-180604T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
410 AM CDT MON JUN 4 2018

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southern McCulloch County in west central Texas...

* Until 715 AM CDT.

* At 409 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across southern McCulloch County. Up to three to four 
  inches of rain have already fallen in the past hour. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Brady, Brady Lake, Calf Creek, Camp San Saba, Rochelle, Voca and
  The Intersection Of Us-190 And Ranch Road 1311.

This includes the following low water crossings ...
    South Blackburn between Adkins and 13th...
    White Street at Live Oak Creek...
    17th Street between Pine and College...
    South High between 14th and 15th Streets...
    Hallum Draw...
    FM 1851 crossing Tiger Creek...
    crossings along County Road 410...
    County Road 212 crossing San Saba River...
    County Road 423 crossing Little Brady Creek and
    County Road 414 crossing Little Onion Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3126 9910 3096 9911 3096 9952 3110 9948
      3124 9922

$$

SJH
1 follow-up statement
250 
WGUS74 KSJT 040953
FFSSJT

Flash Flood Statement
National Weather Service San Angelo TX
453 AM CDT MON JUN 4 2018

TXC307-041215-
/O.CON.KSJT.FF.W.0006.000000T0000Z-180604T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McCulloch TX-
453 AM CDT MON JUN 4 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHERN MCCULLOCH COUNTY...

At 452 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain continue to move over southern McCulloch County. Radar 
estimates that 3 to 4 inches of rain has fallen in the past hour. 
Flash flooding is expected to begin shortly or may be already 
occurring.

Some locations that will experience flooding include...
Brady, Brady Lake, Calf Creek, Camp San Saba, Rochelle, Voca and The
Intersection Of Us-190 And Ranch Road 1311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3126 9910 3096 9911 3096 9952 3110 9948
      3124 9922

$$

SJH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:41 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 4, 12:41 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1241 AM CDT Mon Jun 4 2018

.AVIATION...
/06Z TAFS/

An area of thunderstorms, currently across West Texas, will move
east and overspread our area between 3 AM and 8 AM. The KABI, KSJT
and KSOA terminals are most likely to be affected by this activity
between 08Z and 11Z. Other scattered shower/thunderstorm development
over southeastern parts of our area will affect KBBD 06Z to 08Z.
Visibility and ceiling reductions are expected in locally heavy
rain accompanying the convective activity overnight into Monday
morning. Additional scattered shower/thunderstorm development is
possible during the day Monday, but with uncertainty in placement,
not including additiona mentions in the TAFs after 15Z. Generally
east winds overnight will veer to the southeast during the day
Monday.

&&

.PREV DISCUSSION... /issued 641 PM CDT Sun Jun 3 2018/

AVIATION...
/00Z TAFS/

VFR conditions will prevail across West Central Texas terminals
away from the isolated convection through the remainder of the
evening. Only terminal that may be effect by one of these storms
through sunset will be KBBD (Brady). After midnight, all high
resolution models suggest an area of showers and storms will move
in from the west and cross many of the West Central Texas
terminals before sunrise. Timing and the strength of the storms
remain a question, but have included the best estimate for timing
so far.

PREV DISCUSSION... /issued 341 PM CDT Sun Jun 3 2018/

SHORT TERM...
(Tonight and Monday)

.Possible Severe Thunderstorms...

There is a possibility for severe thunderstorms to develop over,
or move into, West Central Texas tonight. The main hazards are
large hail and damaging winds. Short term models indicate an
upper disturbance will move, from the west, over Texas tonight.
This disturbance has the potential to produce strong to severe
thunderstorms. For Monday, thunderstorms remain in the forecast,
across mainly our northeastern counties. Although the threat of
severe weather isn't as high tomorrow, severe thunderstorms remain
a possibility.

LONG TERM...
(Monday Night)

.Possible Big Country Rain...

As the upper disturbance moves farther east, showers and
thunderstorms may move over our Big Country counties. The best
chance for rain will be north of our counties; nevertheless, 20 to
30 PoPs for most of our Big Country counties looks reasonable.
Otherwise, dry conditions will dominate, with lows in the 70s.

(Tuesday through Sunday)

.Hot and Dry...

The remainder of the long term forecast continues to include a
return of very hot afternoon highs. Some days mid to late week may
again need heat advisories.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73 100  73 103 /  20   5   5   5
San Angelo 	 74 103  74 105 /   0   5   0   5
Junction 	 73 102  73 103 /  10  10   0  10
Brownwood 	 72 100  72 101 /  10   5   5   5
Sweetwater 	 73 101  74 104 /  10   5   5   5
Ozona      	 72 100  73 102 /   0  10   0   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 11:51 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
1151 PM CDT Sun Jun 3 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-050500-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
1151 PM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Tonight

Strong to severe thunderstorms will be possible late tonight, with
the best chances being in the Concho Valley and Big Country
regions. Main threats are damaging winds and large hail, although
an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe thunderstorms will be possible during the early
to mid morning hours Monday, mainly across the Concho Valley, Big
Country and Heartland regions. Main threats are damaging winds and
large hail, although an isolated tornado cannot be ruled out.

Hotter temperatures are expected to return Tuesday and continue
through the end of the week. With daily high temperatures forecast
to reach or exceed 103 degrees for some of the area, Heat Advisories
may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed across the Concho Valley
and Big Country regions early Monday morning.

In the hours before

Special weather statement, Jun 4, 2:34 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
234 AM CDT MON JUN 4 2018

TXZ049-054-113-127-040830-
Fisher TX-Nolan TX-Jones TX-Taylor TX-
234 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR JONES...EASTERN NOLAN...
SOUTHEASTERN FISHER AND TAYLOR COUNTIES UNTIL 330 AM CDT...

At 232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamlin to Blackwell. Movement was east at
35 mph.

Wind gusts up to 50 mph will be possible with these storms. The
winds will occur well ahead of the rain and lightning.

Strong thunderstorms will be near...
  Hamlin around 235 AM CDT.
  Abilene around 255 AM CDT.
  Bradshaw around 300 AM CDT.
  Lueders around 305 AM CDT.
  Lawn around 310 AM CDT.

Other locations impacted by these storms include Funston,  Lake
Abilene, Tuxedo, Shep and Ovalo.

This includes Interstate 20 between Mile Markers 255 and 292.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3208 9964 3208 10035 3295 10014 3296 9962
TIME...MOT...LOC 0732Z 273DEG 48KT 3294 10010 3210 10032

08
Special weather statement, Jun 4, 2:38 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
238 AM CDT MON JUN 4 2018

TXZ098-099-040830-
Haskell TX-Throckmorton TX-
238 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND WESTERN THROCKMORTON
COUNTIES UNTIL 330 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm just
west of Haskell, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm. The winds
will occur well ahead of the rain and lightning.

This strong thunderstorm will be near...
  Weinert around 245 AM CDT.
  Irby around 250 AM CDT.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3296 9934 3296 9999 3329 9999 3340 9998
      3340 9931
TIME...MOT...LOC 0737Z 260DEG 47KT 3322 9976

08
Special weather statement, Jun 4, 3:21 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
321 AM CDT MON JUN 4 2018

TXZ113-114-127-128-040915-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
321 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...EASTERN JONES...
SHACKELFORD AND TAYLOR COUNTIES UNTIL 415 AM CDT...

At 320 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Stamford Marina to Bradshaw. Movement
was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms. The winds
will occur well ahead of the rain and lightning.

Strong thunderstorms will be near...
  Lawn around 325 AM CDT.
  Fort Griffin around 340 AM CDT.
  Albany around 345 AM CDT.

Other locations impacted by these storms include Funston, Impact,
Lake Abilene, Mccarty Lake, Ovalo and I-20 Near The Callahan-
Eastland County Line.

This includes Interstate 20 between Mile Markers 273 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3295 9910 3208 9912 3208 9948 3207 9949
      3208 9953 3208 9954 3209 10009 3296 9975
TIME...MOT...LOC 0820Z 299DEG 54KT 3300 9959 3208 9989

08
Local storm report, Jun 4, 3:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 AM CDT MON JUN 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     TSTM WND GST     2 E WALL                31.37N 100.27W
06/04/2018  M67 MPH          TOM GREEN          TX   MESONET

&&

EVENT NUMBER SJT1800086

SJH
Special weather statement, Jun 4, 3:37 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
337 AM CDT MON JUN 4 2018

TXZ099-114-040915-
Throckmorton TX-Shackelford TX-
337 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 415 AM
CDT...

At 337 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Throckmorton, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Throckmorton around 350 AM CDT.
  Woodson around 400 AM CDT.

Other locations impacted by this storm include The Intersection Of
Us-183 And Us-283, The Intersection Of Us-
283 And Ranch Road 209, Lusk and The Intersection Of Us-
380 And Highway 222.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3296 9895 3296 9909 3294 9910 3295 9946
      3338 9940 3339 9895
TIME...MOT...LOC 0837Z 274DEG 41KT 3316 9934
Special weather statement, Jun 4, 3:44 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
344 AM CDT MON JUN 4 2018

TXZ072-077-078-168-169-040930-
Menard TX-Schleicher TX-Kimble TX-Tom Green TX-Sutton TX-
344 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHLEICHER...WESTERN
KIMBLE...MENARD AND CENTRAL SUTTON COUNTIES UNTIL 430 AM CDT...

At 341 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Vancourt to 17 miles
southwest of Fort Mckavett. Movement was southeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms. The winds
will occur well ahead of the rain and lightning.

Strong thunderstorms will be near...
  Sonora around 400 AM CDT.
  Menard and Roosevelt around 415 AM CDT.

Other locations impacted by these storms include Us-277 Near The Sutton-
Schleicher County Line, Us-83 Near The Menard-Concho County Line,
and I-10 Near The Sutton-Kmble County Line.

This includes Interstate 10 between Mile Markers 388 and 449.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3053 10092 3110 10044 3109 9961 3029 9997
TIME...MOT...LOC 0841Z 321DEG 34KT 3113 10011 3067 10035

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:04 PM CDTSpecial Weather StatementSJTCrockett41 min
Jun 3, 7:48 PM CDTSpecial Weather StatementSJTUpton42 min
Jun 4, 1:01 AM CDTSpecial Weather StatementSJTSterling44 min
Jun 4, 1:19 AM CDTSevere Thunderstorm WarningSJTSterling41 min
Jun 4, 1:39 AM CDTSpecial Weather StatementSJTSan Saba51 min
Jun 4, 1:47 AM CDTSevere Thunderstorm WarningSJTCoke, Sterling58 min
Jun 4, 1:52 AM CDTSpecial Weather StatementSJTIrion53 min
Jun 4, 1:56 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 4, 2:00 AM CDTSpecial Weather StatementSJTFisher, Nolan60 min
Jun 4, 2:05 AM CDTSpecial Weather StatementSJTSan Saba40 min
Jun 4, 2:21 AM CDTSpecial Weather StatementSJTCoke, Tom Green54 min
Jun 4, 2:34 AM CDTSpecial Weather StatementSJTJones, Taylor56 min
Jun 4, 2:38 AM CDTSpecial Weather StatementSJTHaskell52 min
Jun 4, 2:48 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba42 min
Jun 4, 2:49 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green56 min
Jun 4, 2:57 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels63 min
Jun 4, 3:07 AM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch, San Saba3 hr
Jun 4, 3:11 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green64 min
Jun 4, 3:16 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningSJTBrown, McCulloch, San Saba3 hr
Jun 4, 3:21 AM CDTSpecial Weather StatementSJTCallahan, Shackelford, Taylor54 min
Jun 4, 3:37 AM CDTSpecial Weather StatementSJTThrockmorton38 min
Jun 4, 3:44 AM CDTSpecial Weather StatementSJTMenard, Schleicher, Sutton46 min
Jun 4, 3:50 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels40 min
Jun 4, 4:10 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch50 min
Jun 4, 4:20 AM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard40 min
Jun 4, 4:33 AM CDTSpecial Weather StatementSJTMason42 min
Jun 4, 4:43 AM CDTSpecial Weather StatementSJTBrown62 min
Jun 4, 4:51 AM CDTSpecial Weather StatementSJTKimble39 min
Jun 4, 4:57 AM CDTSpecial Weather StatementSJTMcCulloch63 min
Jun 4, 5:38 AM CDTSpecial Weather StatementSJTKimble52 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.